Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 56, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 24, 2019, 12:57 PM EST for Dooly County, Georgia. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2019, 12:57 PM EST (17:57 UTC)
- Expired
- Jan 25, 2019, 8:32 AM EST
- In force
- 20 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dooly County, GA
The radar
The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey Creek near Byromville (BVLG1).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02349900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
518
WGUS42 KFFC 241757
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1257 PM EST Thu Jan 24 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Turkey Creek near Byromville affecting Dooly County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC093-250757-
/O.NEW.KFFC.FL.W.0056.190124T1757Z-190125T1332Z/
/BVLG1.1.ER.190124T1753Z.190125T0400Z.190125T0732Z.NO/
1257 PM EST Thu Jan 24 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Turkey Creek near Byromville.
* From this afternoon until Friday morning.
* At 12 PM Thursday the stage was 9.9 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 10 feet.
* Forecast to rise above flood stage by this afternoon and continue
to rise to near 10.2 feet by tonight. The river will fall below
flood stage by after midnight.
* At 10 feet...Flood stage is reached. Minor flooding of woodlands
occurs upstream and downstream from the stream gage on Georgia
Highway 90. Portions of creek access roads and low lying areas will
begin to flood.
&&
LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
3210 8398 3220 8394
$$4 follow-up statements
854
WGUS82 KFFC 241854
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
154 PM EST Thu Jan 24 2019
...The Flood Warning continues for the following rivers in Georgia...
Turkey Creek near Byromville affecting Dooly County
GAC093-250853-
/O.CON.KFFC.FL.W.0056.000000T0000Z-190125T1332Z/
/BVLG1.1.ER.190124T1810Z.190125T0400Z.190125T0732Z.NO/
154 PM EST Thu Jan 24 2019
The Flood Warning continues for
The Turkey Creek near Byromville.
* Until Friday morning.
* At 1 PM Thursday the stage was 10.2 feet...and rising.
* Minor flooding will continue.
* Flood stage is 10 feet.
* The river will continue rising to near 10.2 feet by tonight. The
river will fall below flood stage after midnight tomorrow.
* At 10 feet...Flood stage is reached. Minor flooding of woodlands
occurs upstream and downstream from the stream gage on Georgia
Highway 90. Portions of creek access roads and low lying areas will
begin to flood.
&&
LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
3210 8398 3220 8394
$$668
WGUS82 KFFC 242019
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
319 PM EST Thu Jan 24 2019
...The Flood Warning continues for the following rivers in Georgia...
Turkey Creek near Byromville affecting Dooly County
GAC093-251018-
/O.CON.KFFC.FL.W.0056.000000T0000Z-190125T1332Z/
/BVLG1.1.ER.190124T1810Z.190124T1945Z.190125T0732Z.NO/
319 PM EST Thu Jan 24 2019
The Flood Warning continues for
The Turkey Creek near Byromville.
* Until Friday morning.
* At 3 PM Thursday the stage was 10.4 feet...and rising.
* Minor flooding will continue.
* Flood stage is 10 feet.
* The river will continue to fall to below flood stage by after
midnight.
* At 10 feet...Flood stage is reached. Minor flooding of woodlands
occurs upstream and downstream from the stream gage on Georgia
Highway 90. Portions of creek access roads and low lying areas will
begin to flood.
&&
LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
3210 8398 3220 8394
$$466
WGUS82 KFFC 250122
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
822 PM EST Thu Jan 24 2019
...The Flood Warning continues for the following rivers in Georgia...
Flint River near Lovejoy affecting Clayton...Fayette and Spalding
Counties
...The Flood Warning continues for the following rivers in Georgia...
Line Creek near Senoia affecting Coweta...Fayette and Spalding
Counties
Turkey Creek near Byromville affecting Dooly County
GAC063-113-255-251522-
/O.EXT.KFFC.FL.W.0052.190125T0122Z-190125T1727Z/
/LOVG1.1.ER.190125T0122Z.190125T0600Z.190125T1127Z.NO/
822 PM EST Thu Jan 24 2019
...Flood Warning extended until Friday afternoon...The Flood Warning
continues for
The Flint River near Lovejoy.
* From this evening until Friday afternoon.
* At 745 PM Thursday the stage was 11.9 feet...and
rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast to rise above flood stage this evening and continue to
rise to near 13.0 feet after midnight tonight. The river will
fall below flood stage Friday morning.
* At 14.0 feet...Moderate flooding begins. Significant flooding
occurs of residential yards upstream of the gage betweenUpper
Riverdale Road and Georgia Highway 138. Some roads begin to flood
such as Upper Riverdale Road and Mockingbird Road. Flooding expands
on portions of the Rivers Edge Golf Course. Several holes and
fairways will flood.
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$
GAC077-113-255-251522-
/O.CON.KFFC.FL.W.0054.000000T0000Z-000000T0000Z/
/LING1.1.ER.190124T1548Z.190124T1901Z.000000T0000Z.NO/
822 PM EST Thu Jan 24 2019
The Flood Warning continues for
The Line Creek near Senoia.
* Until further notice.
* At 745 PM Thursday the stage was 10.0 feet...and
falling.
* Minor flooding is occurring.
* Flood stage is 10.0 feet.
* At 10.0 feet...Minor flooding of the natural flood plain begins
which primarily affects agricultural and wooded areas. A small dirt
utility access road near the Georgia Highway 85 bridge goes
underwater.
&&
LAT...LON 3332 8456 3335 8451 3330 8448 3328 8455
$$
GAC093-251332-
/O.CON.KFFC.FL.W.0056.000000T0000Z-190125T1332Z/
/BVLG1.1.ER.190124T1810Z.190125T0000Z.190125T0732Z.NO/
822 PM EST Thu Jan 24 2019
The Flood Warning continues for
The Turkey Creek near Byromville.
* Until Friday morning.
* At 745 PM Thursday the stage was 10.7 feet...and
falling.
* Minor flooding is occurring.
* Flood stage is 10.0 feet.
* The river will fall to below flood stage Friday.
* At 11.0 feet...Minor flooding expands into the woodland areas
upstream and downstream from the stream gage on Georgia Highway 90.
Larger portions of creek access roads will flood.
* This crest compares to a previous crest of 10.8 feet on Feb 5 2011.
&&
LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
3210 8398 3220 8394
$$002
WGUS82 KFFC 251105
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
605 AM EST Fri Jan 25 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Turkey Creek near Byromville affecting Dooly County
...The Flood Warning continues for the following rivers in Georgia...
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
Tucsawhatchee Creek near Hawkinsville affecting Pulaski County
Coosa River near Rome Mayos Bar L & D Park affecting Floyd County
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
GAC313-260104-
/O.EXT.KFFC.FL.W.0051.000000T0000Z-190126T2310Z/
/CHCG1.1.ER.190124T1045Z.190125T2200Z.190126T1710Z.UU/
605 AM EST Fri Jan 25 2019
...Flood Warning extended until Saturday evening...
The Flood Warning continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until Saturday evening.
* At 545 AM Friday the stage was 17 feet, and slowly rising.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Flood stage is 16 feet.
* The creek will continue rising, reaching near 17.1 feet by this
afternoon, then begin falling. The river is forecast to fall below
flood stage Saturday afternoon.
* Between 16 and 18 feet, minor flooding occurs in the pastures,
fields and woodlands upstream and downstream from the Keiths Mill
Road bridge.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$
GAC115-260104-
/O.CON.KFFC.FL.W.0057.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.190124T1853Z.190125T0646Z.000000T0000Z.NO/
605 AM EST Fri Jan 25 2019
The Flood Warning continues for
The Coosa River near Rome Mayos Bar L & D Park.
* Until further notice.
* At 445 AM Friday the stage was 24.6 feet, and slowly falling.
* Minor flooding is occurring, and minor flooding is expected to
continue.
* Flood stage is 24 feet.
* At 24 feet, minor flooding occurs in the woodlands, fields and
pastures along the river upstream and downstream from the gage on
the old Lock and Dam behind the Trading Post. The boat ramp will
be mostly under water at the Lock and Dam park.
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
3425 8531 3423 8526
$$
GAC117-121-260104-
/O.CON.KFFC.FL.W.0046.000000T0000Z-190126T1108Z/
/APHG1.1.ER.190124T0625Z.190125T1200Z.190126T0508Z.NO/
605 AM EST Fri Jan 25 2019
The Flood Warning continues for
The Big Creek near Alpharetta.
* Until Saturday morning.
* At 545 AM Friday the stage was 8.1 feet, and nearly steady.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Flood stage is 7 feet.
* The river will begin falling later this morning and is forecast
to fall below flood stage after midnight Saturday morning.
* At 8 feet, minor flooding continues in the woodlands and fields
along the creek from near Cumming in south Forsyth County to
Alpharetta and Roswell in north Fulton County. Portions of The
Big Creek Greenway have minor flooding with 1 to 2 feet of water.
Most of the walking and biking paths will be closed, especially
upstream and downstream from the gage on Kimball Bridge Road and
near Rock Mill Park. Portions of the YMCA Campground off Preston
Ridge Road will be flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$
GAC235-252326-
/O.EXT.KFFC.FL.W.0060.000000T0000Z-190125T2326Z/
/TSCG1.1.ER.190125T0137Z.190125T0915Z.190125T1726Z.NO/
605 AM EST Fri Jan 25 2019
...Flood Warning extended until this evening...
The Flood Warning continues for
The Tucsawhatchee Creek near Hawkinsville.
* Until this evening.
* At 545 AM Friday the stage was 11.8 feet, and nearly steady.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Flood stage is 11 feet.
* The river will begin to fall early this morning, dropping below
flood stage this afternoon.
* At 11 feet, minor flooding occurs in the woodlands, fields and
pastures upstream and downstream from the gage on Georgia Highways
257 and 27.
&&
LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364
$$
GAC093-251135-
/O.CAN.KFFC.FL.W.0056.000000T0000Z-190125T1332Z/
/BVLG1.1.ER.190124T1810Z.190125T0000Z.190125T0945Z.NO/
605 AM EST Fri Jan 25 2019
The Flood Warning is cancelled for
The Turkey Creek near Byromville.
* This takes effect immediately.
* Until this morning.
* At 545 AM Friday the stage was 9.9 feet...and falling.
* Flood stage is 10 feet.
* The creek will continue to fall.
* Between 8 and 10 feet, bankfull conditions occur upstream and
downstream from the stream gage on Georgia Highway 90.
&&
LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
3210 8398 3220 8394
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 24, 12:55 PM EST, 2 minutes earlier.
Area forecast discussion, Jan 24, 12:55 PM EST, 2 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1255 PM EST Thu Jan 24 2019 .PREV DISCUSSION... /Issued 1014 AM EST Thu Jan 24 2019/ UPDATE... With lingering cloud cover and a cooler airmass filtering into NW GA this morning...we are getting some reports of flurries. have updated the forecast and sent out a special weather statement. Not expecting any accumulations as ground temperatures are to warm and this will be a short lived event. PREV DISCUSSION... /Issued 635 AM EST Thu Jan 24 2019/ .Morning Area Forecast Discussion... SHORT TERM /Today through Friday/... The cold front was just east of Athens to Macon this morning and will continue to push eastward. Some light rain is lingering behind the front into north and west GA...but think we will see drying from the west around 12z. The colder air is still mostly in AL with mid 40s just starting to enter the far northwest. Cooling may not be quick enough to cause the brief rain/snow mix in the far northeast this morning...but not confident enough to take it out. Not looking for any accumulation if we do get it. Temperatures will again be difficult today with a non diurnal trace and temperatures generally falling during the day. Expecting gusty northwest winds today but think they will stay below wind advisory criteria. Tonight will be clear and colder. A weak impulse crossing the TN Valley on Friday may bring only some cloudiness to north GA. Will keep the Flash Flood Watch until expiration at 12z. 41 LONG TERM /Friday Night through Wednesday/... A strong surface High Pressure system will be settled in over the region at the start of the long term period, keeping areas of precipitation at bay towards the north and south through the weekend. Temps will generally be around normal (albeit slowly warming each consecutive day) with high temperatures in the 40s and 50s. Afterwards, chances of precip in the region go up as a cold front is expected by Tuesday morning, with temperatures ranging from 10-15 degrees below normal by next Wednesday, with low temps in the 20s Wednesday morning. In general, the GFS and Euro are in good agreement regarding the overall pattern, through the long term, with the GFS-FV3 lagging behind while elongating the cold front. The result is a chance for precip from ranging from early Tuesday morning through Thursday morning. Both the GFS and Euro agree on the highest chances of precip coming during the day on Tuesday, with precip falling behind the cold front. The Euro hints at some snow flurries behind the line of storms where the GFS is much more bullish with light snow coverage with chances all the way down to central Georgia. Both then clear out with high pressure settling in with a weak shortwave moving through Wednesday night. the Euro keeps this wave dry while the GFS hints at light snow flurries possible for far North Georgia. The GFS-FV3 on the other hand, elongates the cold front, pushing it through slowly on Wednesday. It's much drier than the Euro and GFS, but still has a strong signal that we could see so mixed/frozen precip through the area on Wednesday instead, even into central Georgia. The current forecast blends these 3 scenarios with each having some consistency to their claims from the previous night. Guidance has been putting a signal for some winter precip around this time for the last several days with no clear indication on which way Mother Nature will go. Seemed appropriate to include at least a slight chance of each possibility. Although if you hold my feet to the fire, I'd lean towards the Euro (front Tuesday, little chance of frozen precip with higher temps and dry the next several days afterwards). Thiem && .AVIATION... 18Z Update... MVFR ceilings across most of the TAF sites but the cloud cover is diminishing fast. will see VFR ceilings within the next few hours and stay that way through the rest of the TAF period. There are a few areas of -DZ but that will diminish soon also. Winds expected to stay out of the NW through the period. Wind speeds are in the 10-15kt range with gust to 25kt. These winds loose there gust around sunset but will stay around 10kt over night. Wind speeds will increase again slightly Friday with speeds in the 10-15kt range but not expecting the gust. //ATL Confidence...18Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 50 30 46 24 / 30 5 0 0 Atlanta 45 30 42 25 / 10 5 5 0 Blairsville 39 24 36 18 / 20 5 0 0 Cartersville 43 28 40 21 / 20 5 0 0 Columbus 50 32 50 27 / 10 0 0 0 Gainesville 45 29 42 24 / 20 5 0 0 Macon 53 32 50 24 / 10 0 0 0 Rome 43 28 39 21 / 20 5 0 0 Peachtree City 47 30 44 23 / 10 5 0 0 Vidalia 60 35 53 29 / 30 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Thiem AVIATION...01
Hazardous weather outlook, Jan 24, 10:23 AM EST, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1023 AM EST Thu Jan 24 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251530- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 1023 AM EST Thu Jan 24 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Some light snow flurries are ongoing across far northern Georgia and will continue until early afternoon. Widespread snow accumulations are not anticipated, with the exception of some possible light accumulations in higher elevations. A handful of rivers and creeks have risen out of their banks in Northern Georgia and across the Atlanta metro from the recent rainfall with the most sensitive now beginning to recede but several others remaining above flood stage. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Our next cold front is expected on Tuesday with a line of showers expected to move through the forecast area, with a chance for some light snow for north Georgia. There's still some uncertainty regarding this system, so please stay informed regarding the forecast going forward as the forecast is subject to change. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jan 24, 10:09 AM EST, 2 hours 48 minutes before
Special Weather Statement National Weather Service Peachtree City GA 1009 AM EST Thu Jan 24 2019 GAZ001>009-011>013-241800- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens- 1009 AM EST Thu Jan 24 2019 ...Light Snow Over Far North Georgia This Morning... Locations in far north Georgia are experiencing light snow flurries due to a combination of light showers behind an exiting cold front, and near freezing temperatures in the area. Widespread snow accumulations are not expected, with the exception of the higher elevations, which could see some light accumulations. Impacts are expected to be minimal as the passing showers are expected to end by the early afternoon.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 7:19 PM EST | Special Weather Statement | FFC | Floyd, Gordon | 86 min |
| Jan 23, 7:23 PM EST | Special Weather Statement | FFC | Carroll, Cherokee, Cobb, Douglas, Heard, Paulding and 1 more | 67 min |
| Jan 23, 8:29 PM EST | River Flood Warning | FFC | Dade | 26 hr |
| Jan 23, 8:34 PM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee, Stewart | 41 min |
| Jan 23, 9:04 PM EST | River Flood Warning | FFC | Chattooga | 20 hr |
| Jan 23, 9:23 PM EST | Special Weather Statement | FFC | Marion, Schley, Taylor, Webster | 37 min |
| Jan 23, 10:08 PM EST | Special Weather Statement | FFC | Houston, Macon | 52 min |
| Jan 23, 10:23 PM EST | River Flood Warning | FFC | Fulton, Gwinnett | 21 days |
| Jan 23, 10:26 PM EST | River Flood Warning | FFC | Cobb | 2 hr |
| Jan 23, 10:28 PM EST | River Flood Warning | FFC | Gwinnett | 5 hr |
| Jan 23, 10:48 PM EST | River Flood Warning | FFC | DeKalb | 21 days |
| Jan 23, 11:15 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 40 hr |
| Jan 24, 12:24 AM EST | River Flood Warning | FFC | Gwinnett | 9 hr |
| Jan 24, 1:01 AM EST | River Flood Warning | FFC | Floyd | 4 days |
| Jan 24, 2:07 AM EST | River Flood Warning | FFC | Forsyth | 10 hr |
| Jan 24, 3:22 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 21 days |
| Jan 24, 6:05 AM EST | River Flood Warning | FFC | Whitfield | 46 hr |
| Jan 24, 6:51 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 18 hr |
| Jan 24, 6:55 AM EST | River Flood Warning | FFC | Newton, Rockdale | 3 hr |
| Jan 24, 10:58 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 10 hr |
| Jan 24, 12:35 PM EST | River Flood Warning | FFC | Gwinnett | 4 hr |
| Jan 24, 2:06 PM EST | River Flood Warning | FFC | Floyd | 24 hr |
| Jan 24, 5:06 PM EST | River Flood Warning | FFC | Butts, Henry, Newton | 11 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.